Saturday, January 07, 2012

Still Adjusting

Only just this afternoon did I feel like I had my full lung capacity back after the Great Trazodone Incident of 2012. Okay, so as I breathe really deeply now its still a tiny bit constricted, but how often do we breathe in to the limit of what our lungs will hold? It was scary when it wasn't possible to take in a full breath comfortably. But my main point here is: wow. This stuff really affected me, and must have been a a full-blown allergic reaction. The drug will go on the list of things that I've had allergic reactions to (which currently includes penicillin and contrast dyes).

I'm still felling a bit groggy -- though how much of that is the Trazodone and how much is the upped Oxy-tin is unsure. I've found that whenever I modify my Oxy-tin dosage (which I've done several times out of desire to be on the lowest dosage possible) my system goes through a bit of whiplash and I get a truckload of the worst side effects for a few days, then it tapers off as my body and the drug get used to each other. I'm still not driving yet, but will likely give it a try by Tuesday. I was on the 20mg (my current dosage) for about 3 months straight and felt basically fine. Though there is an argument that could be made for getting used to how things are and thinking that that is normal. The world did seem a little brighter and grittier when I went down to 10mg, but then I didn't drop as many things, either. So I'm committed to the 20mg train, at least until my appointment at Mayo.

Regarding that (which I don't know if I've talked about) I'll be meeting with 3 docs a Mayo: my urologist, Dr. Hunter, a new Oncologist, Dr. Abbott (who I was scheduled to meet with originally but because of some scheduling complication I ended up with another oncologist who didn't really do very much for me). And 3rd doctor, yet unnamed, who is a back specialist. My hope (which may fall in to the pipe-dream category) is that she will have a solution other than oxy-tin, like perhaps a cortisone injection, or a specific type of physical therapy, which will eliminate/reduce the pain so that I can start trying to be oxy-free, just to see what life feels like again when not one is not stoned all the time.

Its going okay, though of course I'm tired. And -- in that way that one gets when you discover that you're the only person at the party who is drunk -- extremely self-conscious about my actions. I'm convinced I'm saying and doing dumb things constantly. In fact I may well be, but there is no way to know if it has anything to do with the oxy. I try to resist the urge to draw the blinds and reject human interaction, though it is easier on some days than others. Reaching equilibrium on the meds is helpful, which will happen in a few days to a week, my experience tells me. Until then, as always, I ask for the patience of those around me as I get up to speed.


Dave Matheny said...

Well, you could use Pig Latin names for the drugs. "Xycodoneay" and "Icodinvay" would throw off a lot of people, especially the owslay ittedway.

Kevin said...

Here's hoping the back doc does have a solution. I know that cortisone helped my herniated disc - if the problem you're having is some kind of inflammation, then it may be the ticket.

M said...

Dad: I like the iglatinpay idea! :)

Kevin, I sure hope so. I'd take just about anything right now and will kick myself (and feel like kicking a few doctors...) if it is something simple that could easily have been addressed months ago. Here's hoping it can be fixed on way or another, though!

Dave Matheny said...

Uh, make that "Xycodoneoay."

And Kevin is right about cortisone. It's kind of a wonder drug.

Eclector2 said...

I am so sad that this nightmare happened when you were alone in the middle of the night. Everything is worse when you have no one to help you process it. Please call me if you need someone to talk to or to come and get you, even in the middle of the night,

Post a Comment